# SDR 2008FA0000864

- Difficulty date: November 8, 2008
- Submitted: December 2, 2008
- Operation: General aviation
- Aircraft: N45KB
- Make and model: Cessna 560CESSNA
- Aircraft serial: 5600191
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 15232003
- Part serial: 395B
- Condition: Leaking
- Location: Nlg
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON NOV 6, THE ACFT EXPERIENCED FOR THE THIRD TIME, LANDING GEAR RETRACTION PROBLEMS.  IT WAS FLOWN TO REPAIR STATION FOR LANDING GEAR MAINTENANCE.  THE ACFT WAS JACKED, AND A GEAR RETRACT CHECK WAS ABLE TO DUPLICATE THE INFLIGHT PROBLEM.  TROUBLESHOOTING REVEALED THAT THE NOSE GEAR ACTUATOR WAS LEAKING INTERNALLY, FILLING THE NITROGEN EMERGENCY EXTENSION SYSTEM WITH HYD FLUID.  THIS RESULTED IN A HYDRAULIC LOCK DURING THE NORMAL LANDING GEAR RETRACTION CYCLE, THUS PREVENTING ONE OR MORE MAIN LANDING GEAR FROM ACHIEVING AN UP AND LOCKED POSITION.  APPROX 1.5 PINTS OF HYD FLUID WERE DRAINED FROM THE EMERGENCY EXTENSION LINES AND COMPONENTS. ADDITIONALLY, THE EMERGENCY EXTENSION BREATHER CHECK VALVE PN P48-389 HAD FAILED TO VENT EXCESS PRESSURE OVERBOARD.  NOSE ACTUATOR WAS REMOVED ON 27 FEB 2006 AND RESEALED DUE TO LEAKING BY MFG AND REINSTALLED BACK ONTO ACFT.  ACTUATOR ACCUMULATED 954 CYCLES AND 1019.2 HRS OF OPERATION SINCE REPAIR.  (K)
